Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Dec 14, 2015, 7:50 PM CST for Pulaski County, Missouri. It took effect at Dec 14, 2015, 8:48 PM CST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2015, 7:50 PM CST (01:50 UTC)
- In effect from
- Dec 14, 2015, 8:48 PM CST
- Expired
- Dec 15, 2015, 7:20 PM CST
- In force
- 23 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.02 ft at Dec 15, 2015, 1:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
655
WGUS43 KSGF 150150
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CST MON DEC 14 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.This warning is based on recent heavy rainfall near the river basin.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-151350-
/O.NEW.KSGF.FL.W.0112.151215T0248Z-151216T0120Z/
/BIGM7.1.ER.151215T0248Z.151215T1200Z.151215T1920Z.NO/
750 PM CST MON DEC 14 2015
* From 12/14 20:48...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 12/14 19:00 The stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by 12/14 20:48 and
continue to rise to near 8.7 feet by 12/15 06:00. The river will
fall below flood stage by 12/15 13:20.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Big Piney River
Fort Leonard Wo 8 7.7 Mon 07 PM 5.9 4.8 4.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$3 follow-up statements
948
WGUS83 KSGF 150734
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 AM CST TUE DEC 15 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Sac River near Caplinger Mills affecting Cedar County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
.Heavy rainfall over teh weekend caused river levels to rise above
flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-152234-
/O.EXT.KSGF.FL.W.0112.000000T0000Z-151216T0625Z/
/BIGM7.1.ER.151215T0157Z.151215T1200Z.151216T0025Z.NO/
134 AM CST TUE DEC 15 2015
...For the Big Piney below Fort Leonard Wood East Gate...
* At 1:00 AM Tuesday The stage was 9.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.3 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 9.0 Tue 01 AM 6.1 4.9 4.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC217-152234-
/O.CON.KSGF.FL.W.0107.000000T0000Z-151218T0105Z/
/HTNM7.1.ER.151214T0043Z.151215T1800Z.151217T0105Z.NO/
134 AM CST TUE DEC 15 2015
...For the The Little Osage River near Horton...
* At 12:45 AM Tuesday The stage was 42.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.3 feet by this
afternoon. The river will fall below flood stage tomorrow evening.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 42.7 Tue 01 AM 42.8 39.3 33.7
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-152234-
/O.CON.KSGF.FL.W.0108.000000T0000Z-151218T0000Z/
/NVDM7.1.ER.151214T0223Z.151215T1800Z.151217T0000Z.NO/
134 AM CST TUE DEC 15 2015
...For the The Marmaton River near Nevada...
* At 12:45 AM Tuesday The stage was 23.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
afternoon. The river will fall below flood stage tomorrow evening.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 23.5 Tue 01 AM 23.0 14.0 6.3
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
MOC013-217-152234-
/O.CON.KSGF.FL.W.0109.151215T1200Z-151219T0300Z/
/SCZM7.1.ER.151215T1200Z.151217T0600Z.151218T0300Z.NO/
134 AM CST TUE DEC 15 2015
...For the The Osage River near Schell City...
* At 12:45 AM Tuesday The stage was 29.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to
rise to near 31.6 feet by early Thursday morning. The river will
fall below flood stage by Thursday before midnight.
* Impact...At 31.5 feet...The main road of the Schell Osage
Conservation Area floods west of the conservation office. The north
campground main road of the Schell Osage Conservation area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 29.5 Tue 01 AM 31.4 31.4 26.8
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$
MOC039-152234-
/O.EXT.KSGF.FL.W.0111.000000T0000Z-151216T1312Z/
/CMZM7.1.ER.151214T0611Z.151214T1700Z.151215T1312Z.NO/
134 AM CST TUE DEC 15 2015
...For the Sac River near Caplinger Mills...
* At 12:46 AM Tuesday The stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Sac River Basin
Caplinger Mills 16 16.9 Tue 01 AM 11.8 10.1 9.6
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$102
WGUS83 KSGF 151050
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CST TUE DEC 15 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall over the weekend has caused river levels to rise above flood
stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-152100-
/O.EXT.KSGF.FL.W.0112.000000T0000Z-151215T2100Z/
/BIGM7.1.ER.151215T0157Z.151215T0846Z.151215T1500Z.NO/
450 AM CST TUE DEC 15 2015
...For the Big Piney below Fort Leonard Wood East Gate...
* At 4:00 AM Tuesday The stage was 8.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 8.9 Tue 04 AM 5.1 4.1 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$096
WGUS83 KSGF 151530
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CST TUE DEC 15 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Sac River near Caplinger Mills affecting Cedar County
.The rivers have dropped below flood stage and will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-151600-
/O.CAN.KSGF.FL.W.0112.000000T0000Z-151215T2100Z/
/BIGM7.1.ER.151215T0157Z.151215T0846Z.151215T1339Z.NO/
930 AM CST TUE DEC 15 2015
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.
* At 9:00 AM Tuesday The stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.9 feet by tomorrow
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft.Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 7.7 Tue 09 AM 4.9 3.7 3.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC039-151600-
/O.CAN.KSGF.FL.W.0111.000000T0000Z-151216T1312Z/
/CMZM7.1.ER.151214T0611Z.151214T1700Z.151215T1400Z.NO/
930 AM CST TUE DEC 15 2015
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.
* At 8:45 AM Tuesday The stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 10.6 feet by tomorrow
morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Sac River Basin
Caplinger Mills 16 15.9 Tue 09 AM 10.6 7.6 11.9
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:52 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 14, 5:52 PM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 552 PM CST MON DEC 14 2015 .SHORT TERM...(This Evening through Tuesday) Issued at 0240 PM CST MON DEC 14 2015 The system the brought a good dose of rainfall to the region over the weekend is continuing to slide northeastward away from our region this afternoon. In its wake, there is a receding deck of low stratus across the region, however, satellite trends are showing the advancing edge of the stratus currently moving well into our forecast area. Fog potential is certainly possible tonight given the wet grounds, clearing skies, and lighter winds that are currently expected. The challenge will be timing of low stratus departure across our north and east. Overall confidence in fog of medium to high, especially across the southwest. Tuesday is looking to be a pretty decent day (after morning fog) as weak ridging aloft briefly moves into the region. Breezy and mostly sunny to partly cloudy conditions along with a continuation of above average temperatures can be expected. .LONG TERM...(Tuesday Night through Monday) Issued at 0240 PM CST MON DEC 14 2015 Another strong upper level trough will push eastward out of the Rockies late Tuesday and into Wednesday. Surface cyclogenesis will evolve from leeside troughing just out ahead of the front range. The surface low will then slide into southern Minnesota Wednesday morning. A cold frontal boundary is expected to quickly move through the area around this time. Although the system is fairly robust, surface moisture return will be limited making for a mostly dry frontal passage. The only exception may be a few light showers across our far southeastern counties. The story in the medium range looks to be much cooler temperatures and perhaps some passing clouds with an upper level wave on Friday. Compared to recent warmth, more seasonable temperatures will not go unnoticed. Cooler conditions are expected to persist through late week before the surface high slides eastward and a warmer southerly flow is reestablished. This weekend, southwesterly flow aloft will once again take shape as another trough begins to dig across the southwest U.S. This will likely be our next rainmaker, due into our region early next week. Overall forecast confidence is around average for the next seven days. The primary challenges will be timing of the system early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 0545 PM CST MON DEC 14 2015 The forecast was a challenge into early Tuesday morning with below normal confidence. A deck of MVFR stratus clouds is expected move very little overnight with the "clearing line" remaining very close to the Springfield and Joplin aerodromes for much of tonight. Thus, pilots should expect a quick transition between VFR and MVFR in the vicinity of these aerodromes. Additionally, fog will be possible from late tonight into early Tuesday morning where clearing takes place. The best chance for this will be around Branson. Any fog will quickly dissipate by mid-morning on Tuesday as surface winds increase and become gusty out of the southeast. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Frye LONG TERM...Frye AVIATION...Schaumann
Hazardous weather outlook, Dec 14, 6:15 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CST MON DEC 14 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 615 PM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED FOG RISK. DISCUSSION... RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS AND STREAMS WILL CONTINUE OVERNIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. PATCHY FOG IS FORECAST TO DEVELOP TONIGHT AND EARLY TUESDAY MORNING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. REDUCED VISIBILITIES TO A MILE OR LESS ARE POSSIBLE...WHICH MAY INCLUDE THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS AND STREAMS WILL PERSIST INTO TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:21 PM CST | Areal Flood Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 18 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.